MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACORA NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VACORA NEEDLE; BIOPSY INSTRUMENT
Catalog Number VB14116US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the sample was not returned.The investigation is inconclusive for detachment of device or device component, as the sample was not available for evaluation and no objective evidence was provided for review.The definitive root cause could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review:the current instructions for use (ifu) states: precautions: the vacora® biopsy system should only be used by a physician trained in its indicated use, limitations, and possible complications of percutaneous needle techniques.Potential complications are those associated with any percutaneous removal/biopsy technique for tissue sample collection.Potential complications are limited to the region surrounding the biopsy site and include hematoma, hemorrhage, infection, a non-healing wound, pain and tissue adherence to the biopsy probe while removing it from the breast.Equipment required: surgical gloves and drapes.Directions for use: depress the "multi-function" button to begin tissue sampling sequence.The sampling process proceeds automatically: a vacuum is created, the outer cannula of the probe is automatically retracted and the tissue is drawn by vacuum into the sampling chamber.The tissue is cut using both side walls of the sampling chamber and the rotating outer cannula of the probe.Remove the probe from the breast and position the sampling chamber in the sterile sample collection container (provided with the probe).Depress the "multi-function" button until the motor engages to expose the tissue in the sampling chamber.Depress the "multi-function" button a third time to close the sample chamber and initiate the "reset" cycle.The breast biopsy procedure may be repeated as needed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy, the vacuum tubing allegedly detached from the syringe during a sample sequence.There was no reported patient injury.

Brand Name
VACORA NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6856829
Report Number2020394-2017-01113
Device Sequence Number570929
Product Code KNW
UDI-Device Identifier00801741079351
UDI-Public(01)00801741079351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVB14116US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2016
Initial Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1